Volume 20, pp. 64-74, 2005.

Fractal trigonometric approximation

M. A. Navascues

Abstract

A general procedure to define nonsmooth fractal versions of classical trigonometric approximants is proposed. The systems of trigonometric polynomials in the space of continuous and periodic functions $\mathcal{C}(2\pi)$ are extended to bases of fractal analogues. As a consequence of the process, the density of trigonometric fractal functions in $\mathcal{C}(2\pi)$ is deduced. We generalize also some classical results (Dini-Lipschitz's Theorem, for instance) concerning the convergence of the Fourier series of a function of $\mathcal{C}(2\pi)$. Furthermore, a method for real data fitting is proposed, by means of the construction of a fractal function proceeding from a classical approximant.

Full Text (PDF) [205 KB]

Key words

iterated function systems, fractal interpolation functions, trigonometric approximation

AMS subject classifications

37M10, 58C05

ETNA articles which cite this article

Vol. 41 (2014), pp. 420-442 Puthan Veedu Viswanathan and Arya Kumar Bedabrata Chand: $\alpha$-fractal rational splines for constrained interpolation
Vol. 44 (2015), pp. 639-659 Puthan Veedu Viswanathan and Arya Kumar Bedabrata Chand: Monotone-Comonotone approximation by fractal cubic splines and polynomials

< Back